Overview

Cozaar is the first of a new kind of blood pressure medicine, an angiotensin
II blocker.

Cozaar is prescribed for high blood pressure, alone or in
combination with other drugs. It appears to be less effective for
African-American patients.

Side Effects and Interactions

People on Cozaar have experienced dizziness,
insomnia, muscle cramps or pains, nasal congestion and sinusitis.

Other
side effects reported include faintness, low blood pressure, diarrhea,
indigestion, and chest pain.

Dizziness or faintness may be worse if a
person becomes dehydrated through excess sweating, diarrhea or vomiting. Report
any symptoms to the physician promptly.

Cozaar is not appropriate during
the second or third trimesters of pregnancy. If a woman taking Cozaar becomes
pregnant, she should consult her doctor as soon as possible. Nursing women
should not take this drug without first discussing potential risks and benefits
with their physician.

Tagamet may increase the level of Cozaar slightly,
while phenobarbital reduces it. Interactions with other drugs such as
erythromycin, Nizoral, or Sporanox have not been documented but are
theoretically possible.

Cozaar is metabolized by CYP enzymes in the
liver. As doctors gain more experience prescribing this medicine, more
interactions may come to light. Check with your doctor and pharmacist to make
sure Cozaar is safe in combination with any other drugs you take.

Special Precautions

People with liver disease may have trouble metabolizing Cozaar. The dose should be adjusted accordingly.

Taking the Medicine

Cozaar may be taken when convenient, with or without food.

It is taken once or twice a
day, according to the prescription.

Join Over 52,000 Subscribers at The People's Pharmacy

  1. dee
    Reply

    I have been taking losartan for six months. The muscle pain started gradually. I am now in so much pain that I can not walk without crutches. After reading about others reactions to losartan I can relate. Dry mouth vision change no sleep nightmares dizziness and confusion. Went back to the Dr. with complaints, she said I need more exercise and no pain no gain. I am appalled that Dr. would prescribe this med when side effects are so bad. I will end up in a wheelchair or worse if I continue this med. I think there should be a class action suit and then maybe doctors will be more careful with what they prescribe.

  2. Pat W.
    Reply

    Bummer! Now I’m worried. I’ve been on Benicar for 3-4 years now, with no problems or side-effects, but my new insurance doesn’t cover it, and just this past Monday my doctor switched me to Losartan 50mg. Pills arrived by mail today, and in searching the web, found this review of Losartan and I’m worried about even starting on this new to me medication.

  3. mary k
    Reply

    As I read these comments it brings back horrible memories for me as I had a miserable time on these blood pressure medications. I am 82 and was put on these meds two years ago. A horrible two years for me. I found a natural way to be able to get off these meds and now my blood pressure is NORMAL with no pills. It can be done. Find a doctor for integrative medicine. There is one in Encinitas, California. Don’t just keep taking all of that stuff.

  4. mary k
    Reply

    I would talk to your doctor about getting off the drugs. I was on both for a while and I felt as though I had been poisoned. Go to a naturopath doctor and get some natural help for HBP. Also, check to see if you might have sleep apnea as that causes HBP. It did for me. Now my BP is normal and I feel great and I no longer take any pharmaceuticals.

  5. TSK
    Reply

    I have been on Losartan Pot 50mg since January. Since then, I really don’t feel like I’m sleeping but just dozing. At night, the muscle cramps in my legs are SO BAD that they are constantly waking me up. Also, have gained 10 pounds (no diet or other changes), I had maintained for over ten years a consistent weight. Has anyone else experienced these problems… I will definitely be looking to go back to Benzapril.

  6. ms
    Reply

    My doctor has me on 50mg losartan potassium 2X daily. After my a.m. dose at about 6:00 I feel pretty good. However about 1:00p.m. I start getting anxious and get the ringing ear effect. I don’t want to take my p.m. dose until about 7:00 so that it will stay in my system thru the night. I also take 10mg buspar just before going to bed and sleep good. Hopefully these afternoon effects will gradually go away?? I have been on this 1 month.

What Do You Think?

Share your thoughts with others, but be mindful of protecting your own and others' privacy. Not all comments will be posted. Advice from web visitors is not a substitute for medical attention. Do not stop any medicine without checking with the prescriber. In posting a comment, you agree to our commenting policy and website terms and conditions.